[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.75.176. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
January 26, 1998

Anterior Uveitis and the Anticonvulsant Hypersensitivity Syndrome

Arch Intern Med. 1998;158(2):192. doi:

We report a case of an anticonvulsant hypersensitivity syndrome in a 55-year-old white man who presented with a pruritic maculopapular rash, fever, hepatitis, and eosinophilia (13%). The episode was complicated by anterior uveitis, a feature until now not recognized as a manifestation of hypersensitivity to the use of anticonvulsants. He suffered from recent onset of a complex partial seizure with secondary generalization. After neurologic workup, the patient began treatment with carbamazepine. He was healthy until 7 weeks after the start of treatment, when he developed an itching rash of the lower extremities. The treatment was changed to valproic acid.

First Page Preview View Large
First page PDF preview
First page PDF preview
×